Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 33, NWS New York, NY

March 19, 2021

NWS New York, NY issued this small craft advisory at Mar 19, 2021, 3:08 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2021, 3:08 PM EDT (19:08 UTC)
Expired
Mar 20, 2021, 5:51 AM EDT
In force
15 hr
Issued by
NWS New York, NY

The text

As transmitted.

834 
WHUS71 KOKX 191908
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
308 PM EDT Fri Mar 19 2021

ANZ330-335-338-340-345-200300-
/O.CAN.KOKX.GL.W.0013.000000T0000Z-210319T2000Z/
/O.NEW.KOKX.SC.Y.0033.210319T1908Z-210320T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
308 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt. Seas 2 
  to 4 feet.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, and South Shore Bays from Jones Inlet through 
  Shinnecock Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-201500-
/O.CAN.KOKX.GL.W.0013.000000T0000Z-210319T2200Z/
/O.NEW.KOKX.SC.Y.0033.210319T1908Z-210320T1500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
308 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt. Seas 5 
  to 8 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 11 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
3 follow-up statements
211 
WHUS71 KOKX 192213
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
613 PM EDT Fri Mar 19 2021

ANZ330-335-338-340-345-200300-
/O.CON.KOKX.SC.Y.0033.000000T0000Z-210320T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
613 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  1 to 3 feet.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, and South Shore Bays from Jones Inlet through 
  Shinnecock Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-201115-
/O.CON.KOKX.SC.Y.0033.000000T0000Z-210320T1500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
613 PM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 11 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
956 
WHUS71 KOKX 200428
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1228 AM EDT Sat Mar 20 2021

ANZ350-353-355-201500-
/O.CON.KOKX.SC.Y.0033.000000T0000Z-210320T1500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1228 AM EDT Sat Mar 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 10 to 15 kt and seas 3 to 6 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
505 
WHUS71 KOKX 200951
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
551 AM EDT Sat Mar 20 2021

ANZ350-353-355-201100-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-210320T1200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
551 AM EDT Sat Mar 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will continue to diminish this morning.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:11 PM EDT, 57 minutes earlier.

Area forecast discussion, Mar 19, 2:11 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
211 PM EDT Fri Mar 19 2021

.SYNOPSIS...
High pressure builds in through the weekend, then moves
offshore early next week. Low pressure will approach later in
the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Dry, breezy and chilly conditions the rest of this afternoon as
strong high pressure over the Great Lakes region builds towards
the area. Aloft, a short wave trough continues to push east of
the forecast area.

The pressure gradient will gradually diminishing through the
remainder of the afternoon. Despite sunshine, temperatures will
be about 10 degrees below normal for this time of year,
generally topping out in the lower 40s, mid 40s for NYC/NJ
metro.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure continues to builds in tonight, with gusts
diminishing further after sunset. Winds will likely become
light and variable in the outlying areas, and with clear skies,
temperatures will drop rather quickly thanks to radiational
cooling. Expect lows in the 10s to low 20s in the outlying
areas. Lows be in the New York City metro area will be in the
upper 20s to lower 30s.

High pressure settles over the area on Saturday. With rising
heights, temperatures will be warmer. Expect highs in the 50s for
much of the area, except along the coast, where the cooler ocean
waters will help to keep temperatures in the upper 40s to lower
50s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Clear skies and light winds Saturday night will mean another round
of radiational cooling in the outlying areas, though temperatures
should not be as cold as the previous night. Expect lows in the 20s
in the outlying ares, and 30s elsewhere.

The high continues to move east on Sunday, situated off the New
England coast. A return southerly flow and continued rising heights
will mean even warmer temperatures as compared to Saturday. Highs in
the upper 50s are forecast for much of the area, with cooler
conditions once again expected along the immediate coast.

Towards the start of the week next week the high pressure system
becomes more established just off the coast of Cape Cod. Locally
this will generate light east to northeast winds. Late Monday into
Tuesday we could see a broad trough off the coast of the Carolinas
attempt to enter the region occupied by the high. Depending on the
eventual strength of the two systems we could either see the trough
stall well south of Long Island, or bring some isolated showers into
the marine zones.

By mid week towards the end of next week a series of troughs
entering the Ohio River Valley promote more active conditions for
southern New York and the surrounding areas. Models only appear to
agree on the general notion of increased moisture entering the
region from the Gulf and dynamically induced lift being the main
driver of possible precipitation. However, timing of the troughs or
arrival or precipitation is too uncertain at this time.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
High pressure builds in from the north and west through the TAF
period.

VFR conditions are expected.

NW winds near 15 kt will continue to gust in the 25-30 kt range
this afternoon. Gusts will subside more into the 20-25 kt late
this afternoon into early evening before diminishing altogether.

Winds will be northerly near 5-10 kt for the rest of tonight
into Saturday morning with winds switching more to a W-SW
direction Saturday late morning into afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

End time of gusts could be 1-2 hours off from forecast.

.OUTLOOK FOR 12Z SATURDAY THROUGH WEDNESDAY...
.Saturday through Tuesday...VFR.
.Wednesday...Possible MVFR and rain.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Gales Warning remains in effect for all waters this afternoon.
Winds should diminish below gale for the nearshore waters late
this afternoon, with the ocean waters below gales by early this
evening. Thereafter, a brief period of SCA winds early tonight
for the ocean, then winds will remain below 25 kt on all waters
through Tuesday night as high pressure moves over the waters
through the beginning of next week.The eastern ocean zone could
see some isolated gusts up to 45 kt.

Waves on the ocean waters will be 6 to 9 ft this morning and begin
to diminish this afternoon. They should remain 5 ft or higher
through tonight and come down below 5 ft by Saturday morning.

&&

.HYDROLOGY...
No significant precipitation is expected through the end of next
week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ330-335-338-
     340-345.
     Gale Warning until 6 PM EDT this evening for ANZ350-353-355.

&&

SYNOPSIS...JP
NEAR TERM...JP/NV
SHORT TERM...JP
LONG TERM...DJ/JP
AVIATION...JM
MARINE...JP/NV
HYDROLOGY...JP
Hazardous weather outlook, Mar 19, 4:17 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
417 AM EDT Fri Mar 19 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-200830-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
417 AM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-200830-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
417 AM EDT Fri Mar 19 2021

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-200830-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
417 AM EDT Fri Mar 19 2021

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-200830-
New York Harbor-
417 AM EDT Fri Mar 19 2021

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-200830-
Long Island Sound West of New Haven CT/Port Jefferson NY-
417 AM EDT Fri Mar 19 2021

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.